MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420637
Medical Device Problem Codes Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6).H6: d17 appropriate code not available is selected under imdrf cause conclusion code since the issue was not related to manufacturing process and primary pack damage may have been caused by the delivery staff but has most likely occurred outside of convatec control during the distribution of the product.Based on the available information, this event is deemed to be a reportable malfunction.Aquacel foam n/adh 15x20(1x5) nai was manufactured under system application product (sap) code 1704004 and manufacturing lot number 2h00759 on 09 august 2022.Lot number 2h00759 was sterilised under work order (b)(4) and released on review of results of sterilisation provided by sterilisation company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2h00759.This is the only complaint for the affected lot registered within database.One photograph was received for this issue and have been evaluated in accordance with work instruction (wi).The photograph confirmed the expected product, lot, and the complaint issue, where a single primary package is shown to have an incision in a vertical direction through the printed label on the back of the primary sachet.No damage can be seen to the dressing itself.As the cut in the primary sachet appears to also show evidence of damage to the locally-applied language label on the sachet, it is most likely that the cut in the sachet had occurred after the local labelling has been added, and therefore not within the manufacturing process.As the sachet damage is ruled out from being caused by the manufacturing process, the issue was escalated to the distribution quality team.It was identified from the distributor¿s investigations for the issue that the primary pack damage may have been caused by the delivery staff but has most likely occurred outside of convatec control during the distribution of the product.The investigation has been approved and is complete.No additional action is required, and this complaint will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by end user to retailer that the primary package was damaged.The product was not used.A photograph depicting the issue was received from the complainant.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17369439
Report Number1000317571-2023-00165
Device Sequence Number6978511
Product Code NAC
UDI-Device Identifier00768455123865
UDI-Public00768455123865
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number420637
Device Lot Number2H00759
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown